MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR BROACH SIZE 4; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. AVENIR BROACH SIZE 4; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the post coming off the broach snapped off inside the broach handle upon impaction.No known impact or consequence to the patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.D4: it was reported that there is no additional information available per the surgeon at the hospital/user facility.The device was received for evaluation at zimmer biomet, and it was found that the lot number is worn and illegible to read.Suggested component code: mechanical (g04) - rasp visual examination of the returned product identified the broach cutting teeth are dull and worn.Post shows galling and gouges from use.Flat surface around the etch shows indentations and gouge damage from previous uses.Post is confirmed fractured from the broach.Fracture analysis: optical images of the device fracture surface exhibited river lines and hinge artifact suggesting that the device possibly fractured due to bending overload.Review of the device history records identified no deviations or anomalies during manufacturing.It is unknown which lot pertains to this device.Medical records were not provided.A definitive root cause cannot be determined.This complaint can be confirmed via the returned product evaluation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated.

Brand Name
AVENIR BROACH SIZE 4
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20726061
Report Number0001822565-2024-03621
Device Sequence Number18373419
Product Code LZO
UDI-Device Identifier00889024510142
UDI-Public(01)00889024510142(10)64996687
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number574999040
Device Lot Number64996687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer03/10/2025
03/05/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date03/13/2025
03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale